MAUDE Adverse Event Report: COOK INC CHECK-FLO HIGH-VOLUME INTRODUCER SET; DYB INTRODUCER, CATHETER

COOK INC CHECK-FLO HIGH-VOLUME INTRODUCER SET; DYB INTRODUCER, CATHETER
Catalog Number C-YCFI-8.5-38
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) #: pre-amendment.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a patient presented with acute coronary syndrome with new onset angina occurring in the last two months with suspected coronary artery disease, severe aortic stenosis and cardiomyopathy with left ventricular dysfunction.The patient's symptoms of chest pain were consistent with typical angina.He was treated within the last two weeks with asa and beta blocker.He was noted to have newly diagnosed systolic heart failure and was described to be nyha class iv.The patient presented to the cath lab with cardiovascular instability manifested by persistent ischemic symptoms (chest pain and/or st elevation), non-cardiogenic shock and acute heart failure symptoms.Percutaneous coronary intervention was indicated for treatment of non-st elevation myocardial infraction (nstemi).A surgical consult was obtained for revascularization consideration.Cardiovascular bypass surgery was not recommended, therefore, percutaneous intervention occurred.Twenty-four hours prior to this procedure, the patient was classified as high risk for bleeding complications and was given unfractionated heparin.An intraaortic balloon pump was inserted for pulmonary edema, a temporary pacemaker was inserted for bradycardia and an impella cp mechanical ventricular support device was placed in the left ventricle for cardiogenic shock.Right leg ischemia was addressed with an antegrade sheath.After gaining access, the antegrade sheath (reported as check-flo high-volume introducer cook device) broke loose and an emergent cutdown was done in room to save the access site.The device was completely removed from the patient.Deep sedation with intubation was administered for a total of 385 minutes.In conclusion, the patient was successfully stented in the ostial lad lesion and is said to have three vessel coronary artery disease.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Investigation ¿ evaluation a visual inspection and dimensional verification of the returned device was conducted.A document based investigation was also performed including a review of complaint history, the device history record, quality control data, and specifications.The complainant returned the device in a used and damaged condition.The check-flo introducer was returned with the sheath and hub (connector cap) separated.There is biological matter on the surface of the check-flo valve and hub assembly.The sheath was measured to be within specification for outer diameter and the cap was measured to be within specification for inner diameter.There are 2 kinks on the sheath approximately 1.1cm and 4.2cm from the proximal flared end.The flare is damaged out of round so the flare diameter could not be compared to specification.There is some light damage on the distal tip of the sheath causing roughness.The failure could not be replicated because the sheath was already separated from the hub on the returned device.A review of the device history record of lot ns8068898 showed no non-conformances.The related subassembly lot ni8068897 also showed no non-conformances.A review of complaint history revealed there have been no other complaints associated with the complaint device lot number ns8068898.It is unknown what caused the sheath to separate from the hub in the first place.There is a kink on the sheath near where the distal end of the cap would have been, suggesting damage caused by either manipulation or surgical recovery of the device.Patient condition may have also contributed to the failure, as the patient received vasopressors which constrict blood vessels.This cannot be confirmed without additional imaging, however.The sheath flare of the returned device was damaged out of round, so it could not be correctly compared to specification, and thus a manufacturing cause of failure could not be confirmed.Review of the device master record has shown that sufficient controls are in place to detect this failure mode prior to release.A review of the device history record (dhr) showed no related non-conformances, and no other complaints under this lot number.Compiling this information, nonconforming product is not suspected in house or in the field, and the device is not suspected to have been manufactured out of specification.The complaint was confirmed based on the returned device.Since there is not enough information to rule out a specific cause of failure, a main cause of failure could not be established.Measures were initiated to address this failure mode.It was determined no further actions are required.A review of complaint history for this product from 01jan2016 to 18feb2019 shows this is the only complaint received for this failure mode.This product has not been distributed since july 2018.The appropriate internal personnel have been notified of this event and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There has been no new event information received.

Brand Name
CHECK-FLO HIGH-VOLUME INTRODUCER SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7953403
Report Number1820334-2018-03095
Device Sequence Number11050451
Product Code DYB
UDI-Device Identifier00827002295827
UDI-Public(01)00827002295827(17)200816(10)NS8068898
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/16/2020
Device Catalogue NumberC-YCFI-8.5-38
Device Lot NumberNS8068898
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/25/2018
Initial Date Received by Manufacturer 09/21/2018
Supplement Date Received by Manufacturer02/19/2019
Initial Report FDA Received Date10/10/2018
Supplement Report FDA Received Date02/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient Weight95